How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. K. Your Own Question
Dr. K.
Dr. K., Board Certified MD
Category: Medical
Satisfied Customers: 4452
Experience:  Board certified with experience in primary care.
65718478
Type Your Medical Question Here...
Dr. K. is online now

Hallo I am a 56 year old woman in the UK. I have had some

Resolved Question:

Hallo

I am a 56 year old woman in the UK. I have had some post menopausal bleeding for just over 1 week and I removed my HRT patch one weekago. My gp says she cannot do a refeeral to a Gynaeclogist until I have had 6 weeks without my HRT patches. I am on Evorel Sequi and have been on it for over a year now. I have looked at all the NHS guidance, NICE guidelines etc. and it all says the same thing. However, it does not say why- I presume it is because there is a low cancer risk with women on HRT, as it is most likely caused by thickenig of the womb. However, as I have private health insurance, Icould ask for a referral now. Could you tell me if the 6 week wait is because the HRT effects can cloud the diagnostic tests for cancer? I could ask my GP, but I doubt that she will know.

Many thanks

Alison
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. K. replied 3 years ago.

Dr. K. :

Hello, this is Dr K.. Answers are not medical advice and do not constitute a doctor/patient relationship. I look forward to helping you today.

Dr. K. :

It sounds like the bleeding is due to removing the patch? Is this correct?

Dr. K. :

Im waiting for you to come back

Dr. K. :

Its normal for bleeding to occur with this type of hrt. Its a sequential patch so if you have bleeding towards the end or after using the two patches, that is normal.

Dr. K. :

If you have not had any bleeding for over a year, even on the patch, and now have bleeding, thats not normal

Dr. K. :

Theres no reason at all to wait 6 weeks or to be off the patch at all to begin to investigate postmenopausal bleeding. You should get a private gyn referral and have an endometrial biopsy The use of estrogen and progesteron does not mask a cancer diagnosis

Customer:

Thank you. No the bleeding is not caused by patch removal. I contacted my gp about the bleeding and she advised me to remove the patch as the NHS guidance says I have to be off the patches for 6 weeks before referral to gynae, so that the effects of the hrt are out of my system.

Customer:

I have not had any bleeding for several years. I wnet on hrt over one year ago, becaue of many years of hot flushes.

Customer:

From what you wrote, this sounds abnormal, so I should go ahead and ask her for a private referral through my insurance.

Customer:

Alison

Customer:

please note i am off to bed now, so will reply to your reply and do rating in the morning.

Customer:

thanks

Customer:

alison

Dr. K. :

That may be the nhs guidelines, but its a recommendation that you have a biopsy if you have bleeding when you have not had bleeding for a year or more.

Dr. K. :

Yes this sounds abnormal, though its still most likely a side effect of the hormones, so try not to worry.

Dr. K. :

You should pursue a private gyn referral and have an endometrial biopsy.

Dr. K. :

Good luck, Alison

Customer:

Many thanks. A great help and reassuring.

Customer:

alison

Dr. K. and 2 other Medical Specialists are ready to help you